MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI MINI LOCKING PLATE 20 HOLES/ADAPTION; BONE PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM TI MINI LOCKING PLATE 20 HOLES/ADAPTION; BONE PLATE
Model Number 447.051
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: part number: 447.051, lot number: 5144200, part manufacture date: 09-jan-2006, manufacturing location: (b)(4), part expiration date: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.0mm ti mini locking plate 20 holes / adaption product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The review of the raw material device history record revealed one nonconformance (nc) associated with raw material lot 4827622.The nc is not relevant to this complaint since the raw material was deemed to be used as is or scrapped.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: the 2.0mm ti mini locking plate 20 holes/adaption (p/n 447.051 s/n (b)(4)) was received at customer quality, and it was observed that distal end of the plate was broken off.The broken part was not returned.The complaint of broken (2+ pieces) is confirmed.Device failure/ defect identified? yes.Dimensional inspection: the diameter 4.9 +/- 0.1 mm of the plate got measured.Diameter: 4.9 +/- 0.1 mm, caliper: ca 215p, measured drill bit diameter = 4.92 mm.Conclusion: the measuring result does show conformity.The minor width 2.4 +/- 0.1 mm of the plate got measured.Minor diameter: 2.4 +/- 0.1 mm, caliper: ca 215p, measured drill bit diameter = 2.47 mm.Conclusion: the measuring result does show conformity.Document/ specification review: respective drawing(s) was reviewed.A review of the manufacturing record evaluation revealed no complaint related anomalies.The review of the raw material manufacturing record evaluation revealed one nonconformance.This non-conformance is not relevant to this complaint since the raw material was deemed to be used as is or scrapped.Complaint confirmed? yes.Investigation conclusion: a definitive assignable root cause for the post manufacturing damage could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified because of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that, on (b)(6) 2019, a titanium (ti) mini locking plate and a depth gauge were found broken during the audit of returned devices at millstone facility.There was no patient involvement.This complaint involves two (2) devices.This report is for one (1) 2.0mm ti mini locking plate 20 holes/adaption.This is report is 1 of 2 for (b)(4).

Brand Name
2.0MM TI MINI LOCKING PLATE 20 HOLES/ADAPTION
Common Device Name
BONE PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9156730
Report Number2939274-2019-61194
Device Sequence Number2307998
Product Code JEY
UDI-Device Identifier10887587052618
UDI-Public(01)10887587052618
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K974555
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number447.051
Device Catalogue Number447.051
Device Lot Number5144200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2019
Initial Report FDA Received Date10/04/2019
Patient Sequence Number1